Hail, Dekalb
- When
- April 7, 4:18 PM CST
- Where
- Dekalb County, Belk
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.830, -85.700
WKRN-TV relayed report of hail throughout the community of Belk.
Numerous showers and thunderstorms affected the southeast half of Middle Tennessee from the afternoon of April 7 into the morning of April 8. Several reports of wind damage, hail, and lightning damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Numerous showers and thunderstorms affected the southeast half of Middle Tennessee from the afternoon of April 7 into the morning of April 8. Several reports of wind damage, hail, and lightning damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 7, 1:54 PM CST, 2 hours 24 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 254 PM CDT Sun Apr 7 2019 .DISCUSSION... After a round of showers and storms moved across the northwest half of Middle TN earlier, a new area of rain and a few storms was moving from West TN into western portions of Middle TN at mid afternoon. Expect this area to continue moving northeast the rest of this afternoon. The region is still outlooked for a slight risk of severe storms. Believe the greatest chance for any severe storms will be across southern counties as that area wasn't impacted much by the earlier round of storms and instabilities are greatest. Additional showers and a few storms are possible later this evening but best highest rain chances tonight will be after midnight when remnants of the TX/LA MCS may spread northeastward. Rain chances will remain high much of Monday and Monday night as the upper level low over TX moves eastward across the Gulf Coast states. Some thunderstorms are possible Monday especially over southern counties but severe storms are not expected as instabilities should be lower. Rain chances will end from west to east on Tuesday as the storm departs. Drier weather is expected Wednesday as an upper level ridge builds across the area. Much of Thursday will be dry, too, but a strong system will move from the Midwest into the Great Lakes and help push a line of showers and storms through Middle TN Thursday night. Instabilities with this system look very modest at this early date. We'll have a quick break on Friday but rain chances will re-emerge on Saturday. Another large upper level system will develop in the southern jetstream over Texas and then move eastward in remarkably similar fashion to today's scenario. So, rain chances will begin next Saturday afternoon and then increase Saturday night and Sunday. && .AVIATION... 18Z TAF DISCUSSION. An upper level low will approach from the west. Although we'll have mostly VFR conditions during this period, there will be areas of MVFR cigs/vsbys in areas of showers and thunderstorms. Best chances for storms will be mid afternoon today and again closer to daybreak Monday. MVFR cigs/vsbys also possible at CSV overnight and early Monday regardless of the occurrence of thunderstorms. Occasionally gusty south winds this afternoon will diminish by sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 71 56 77 50 / 70 80 20 10 0 Clarksville 61 72 53 76 48 / 70 70 10 10 0 Crossville 59 69 54 72 46 / 50 80 50 20 0 Columbia 61 72 56 77 49 / 70 80 30 10 0 Lawrenceburg 62 71 56 76 49 / 70 80 40 10 0 Waverly 61 72 55 77 50 / 70 80 10 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Vannozzi AVIATION........Vannozzi
Hazardous Weather Outlook National Weather Service Nashville TN 824 AM CDT Sun Apr 7 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-081330- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 824 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight A few severe thunderstorms may occur across Middle Tennessee this afternoon and evening. Damaging winds will be the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms will create some locally heavy downpours through Monday. Localized flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. 13
Special Weather Statement
National Weather Service Nashville TN
307 PM CDT Sun Apr 7 2019
TNZ058-060-061-094-095-072030-
Lawrence TN-Lewis TN-Maury TN-Giles TN-Marshall TN-
307 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEWIS...WEST CENTRAL
MARSHALL...SOUTHERN MAURY...NORTHEASTERN LAWRENCE AND NORTHWESTERN
GILES COUNTIES UNTIL 330 PM CDT...
At 306 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Summertown, or 12 miles northeast of
Lawrenceburg, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Columbia, Lawrenceburg, Mount Pleasant, Summertown, Ethridge,
Lynnville, Henryville and Culleoka.
This includes Interstate 65 between mile markers 33 and 39.
LAT...LON 3518 8728 3528 8748 3544 8736 3568 8716
3550 8680
TIME...MOT...LOC 2006Z 217DEG 32KT 3539 8721
WhiteheadSpecial Weather Statement
National Weather Service Nashville TN
329 PM CDT Sun Apr 7 2019
TNZ025-026-057-059-060-072115-
Hickman TN-Williamson TN-Dickson TN-Maury TN-Cheatham TN-
329 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...
NORTHWESTERN MAURY...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM
AND HICKMAN COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Centerville to 8 miles
north of Hohenwald. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Centerville, Kingston Springs, Pegram, Fairview, Bon Aqua, Primm
Springs, Lyles, Natchez Trace At Highway 96, Santa Fe, Pinewood,
Williamsport, Leipers Fork and Nunnelly.
LAT...LON 3592 8760 3610 8703 3604 8704 3604 8705
3599 8704 3599 8703 3602 8698 3566 8703
3564 8733 3566 8733 3566 8736 3563 8741
3562 8749 3563 8755 3565 8757 3565 8759
3563 8762 3562 8762 3561 8765
TIME...MOT...LOC 2029Z 253DEG 40KT 3588 8757 3567 8761
WhiteheadSpecial Weather Statement
National Weather Service Nashville TN
342 PM CDT Sun Apr 7 2019
TNZ059>062-072130-
Rutherford TN-Williamson TN-Maury TN-Marshall TN-
342 PM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...EASTERN MAURY AND EASTERN WILLIAMSON COUNTIES UNTIL 430
PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving northeast at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Mount
Pleasant, Thompson's Station, Chapel Hill, Eagleville, Culleoka, I-65
East Of Columbia, Triune and Rockvale.
LAT...LON 3560 8719 3603 8681 3578 8641 3570 8654
3570 8663 3563 8665 3542 8697
TIME...MOT...LOC 2042Z 225DEG 40KT 3557 8707
WhiteheadSpecial Weather Statement National Weather Service Nashville TN 415 PM CDT Sun Apr 7 2019 TNZ008-027-028-059-060-062-063-072145- Cannon TN-Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Maury TN- Sumner TN- 415 PM CDT Sun Apr 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...RUTHERFORD... NORTHEASTERN MAURY...SOUTHEASTERN SUMNER...EASTERN WILLIAMSON... CENTRAL WILSON AND WEST CENTRAL CANNON COUNTIES UNTIL 445 PM CDT... At 414 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Belle Meade to near Thompson's Station. Movement was east at 50 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Murfreesboro, Franklin, Lebanon, Nashville, Smyrna, Brentwood, La Vergne, Spring Hill, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade, Lakewood, Thompson's Station, Hermitage, Walterhill, Rural Hill, Bellevue and Antioch. LAT...LON 3635 8630 3582 8613 3571 8692 3612 8697 TIME...MOT...LOC 2114Z 248DEG 44KT 3611 8690 3577 8685 Whitehead
Special Weather Statement National Weather Service Nashville TN 503 PM CDT Sun Apr 7 2019 TNZ032-063>065-078-080-072230- Putnam TN-Cannon TN-Van Buren TN-De Kalb TN-Warren TN-White TN- 503 PM CDT Sun Apr 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...NORTHERN WARREN...NORTHWESTERN VAN BUREN...WESTERN WHITE...SOUTH CENTRAL PUTNAM AND EAST CENTRAL CANNON COUNTIES UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of McMinnville, moving northeast at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sparta, Doyle, Burgess Falls State Park, Rock Island State Park and Bakers Crossroads. LAT...LON 3569 8588 3580 8595 3607 8559 3583 8542 TIME...MOT...LOC 2203Z 239DEG 32KT 3578 8585 Whitehead
The Nashville radar (KOHX), 90 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
4 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
WKRN-TV relayed report of hail throughout the community of Belk.
Lightning strike caused a fire that destroyed a 400 square foot storage building and its contents along Franklin Road.
Trees and a paint store sign were blown down.
Power lines and poles were blown down that blocked Highway 56 between Coalmont and Tracy City.
Trees were blown down across roads and onto power lines throughout Grundy County. Numerous trees were blown down in and around Coalmont that blocked Lockhart Town Road, Sweeton Hill Road, Roddy Springs Road, and Coke Oven Road.
Trees and power lines were blown down in Gruetli-Laager, with one tree falling onto a house. Downed trees also blocked Dog Town Road between Coalmont and Gruetli-Laager.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818900, 818901, 818902, 818904, 818905, 818903, 818906.